Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 20, NWS Tucson, AZ

June 29, 2006Pinal County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jun 29, 2006, 4:28 PM MST for Pinal County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2006, 4:28 PM MST (23:28 UTC)
Expired
Jun 29, 2006, 5:15 PM MST
In force
47 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 81 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 3:29 PM MSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-312 J/kg
Mixed-layer LCL
2241 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 292330
SVRTWC
AZC021-300015-
/O.NEW.KTWC.SV.W.0020.060629T2328Z-060630T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
428 PM MST THU JUN 29 2006

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

* UNTIL 515 PM MST

* AT 423 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTH OF KEARNY...OR
  ABOUT 28 MILES SOUTHEAST OF FLORENCE...AND MOVING SOUTHWEST AT 5
  MPH. IN ADDITION...ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES
  NORTH OF KELVIN.


THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN 
EXCESS OF 60 MPH...LARGE HAIL AND VERY HEAVY RAINFALL.

LAT...LON 3279 11069 3323 11094 3297 11133 3263 11109

$$

WEATHER.GOV/TUCSON
1 follow-up statement
000 
WWUS55 KTWC 292343
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
440 PM MST THU JUN 29 2006

AZC021-300015-
/O.CON.KTWC.SV.W.0020.000000T0000Z-060630T0015Z/
PINAL AZ-
440 PM MST THU JUN 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST
FOR EASTERN PINAL COUNTY...

AT 440 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND VERY HEAVY RAINFALL.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KELVIN TO 14 
MILES SOUTH OF KEARNY TO ORACLE JUNCTION. THESE STORMS WERE MOVING 
SOUTHWEST AT 5 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SADDLEBROOKE...ORACLE AND BIOSPHERE 2

THIS IS A DANGEROUS STORM. STRONG GUSTY WINDS MAY PRODUCE LOCALIZED 
BLOWING DUST...QUICKLY REDUCING VISIBILITIES. IN ADDITION...RAINFALL 
RUNOFF WILL DRAIN INTO NORMALLY DRY WASHES AND ROADWAY 
DIPS...FILLING THEM WITH RUNNING WATER OF UNKNOWN DEPTH. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST 
THURSDAY EVENING FOR PINAL COUNTY.

A SMALL STREAM FLOOD ADVISORY IN IN EFFECT UNTIL 615 PM MST FOR 
EASTERN PINAL COUNTY.

LAT...LON 3277 11076 3323 11094 3307 11117 3288 11107
      3252 11119 3253 11076

$$

WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:20 PM MST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 29, 2:20 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
220 PM MST THU JUN 29 2006

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BUILD NORTHWARD BY EARLY
NEXT WEEK MAINTAINING A MOIST EASTERLY FLOW OVER SOUTHEAST ARIZONA.
THIS WILL EVENTUALLY RESULT IN AN INCREASE IN THUNDERSTORM ACTIVITY
NEXT WEEK AS THE HIGH BECOMES POSITIONED NORTH OF ARIZONA. HIGH
TEMPERATURES WILL HOVER AROUND SEASONAL READINGS THE NEXT FEW
DAYS...AND BE MODERATED SOME NEXT WEEK WITH THE INCREASE IN
THUNDERSTORMS.
&&

.DISCUSSION...THUNDERSTORMS WERE DEVELOPING NICELY IN THE HIGH
COUNTRY FROM THE KAIBAB PLATEAU SOUTHEAST ALONG THE MOGOLLON RIM
INTO THE WHITE MOUNTAINS. PROPAGATION OF THESE STORMS WAS TOWARD THE
SOUTHWEST WITH NEW DEVELOPMENT EXPECTED ALONG THE MOUNTAIN CHAINS
ACROSS GRAHAM COUNTY THE REST OF THE AFTERNOON. A FEW THUNDERSTORMS
WERE ALSO STARTING TO SHOW UP ON RADAR NEAR NOGALES SOUTH INTO
NORTHERN SONORA MEXICO. STILL EXPECT THE CURRENT ACTIVITY TO
GENERATE STRONG ENOUGH COLD POOLS AT THE SURFACE TO TRIGGER
ADDITIONAL THUNDERSTORMS FARTHER WEST AS THE DAY GOES ON. THE MAIN
THREAT WILL BE STRONG THUNDERSTORM WINDS WHICH COULD BE SEVERE. IF
STORMS MANAGE TO DEVELOP ACROSS PARTS OF OUR CENTRAL AND WESTERN
CWA...LOCALLY HEAVY RAINFALL COULD BE POSSIBLE LATER THIS EVENING.
OTHERWISE...THE LATEST GFS MODEL SUGGESTED THAT PATTERN WILL REMAIN
SOMEWHAT THE SAME TOMORROW INTO THE WEEKEND WITH THE HIGH
DRIFTING A LITTLE FARTHER SOUTH BY SUNDAY. THIS MAY LEAD TO A SLIGHT
DECREASE IN THUNDERSTORM COVERAGE OVER THE WEEKEND. HOWEVER...EARLY
NEXT WEEK THE GFS SHOWED THE UPPER HIGH AMPLIFYING OVER THE WESTERN
STATES WITH THE ANTICYCLONE BECOMING CENTERED NORTH OF ARIZONA. THIS
AMPLIFYING RIDGE WILL DEEPEN THE EASTERLY FLOW ALOFT...AND OPEN THE
DOOR FOR DISTURBANCES IN THE EASTERLIES TO IMPACT SOUTHEAST ARIZONA
NEXT WEEK. OVERALL...WILL CALL FOR AN UPSWING IN THUNDERSTORM
ACTIVITY NEXT WEEK STARTING AROUND TUESDAY. WILL LIKELY SEE HIGH
TEMPERATURES INCREASE A FEW DEGREES AND LEVEL OFF OVER THE WEEKEND
BEFORE LOWERING NEXT WEEK WITH THE ANTICIPATION OF HIGHER MOISTURE
LEVELS AND THUNDERSTORM ACTIVITY.
&&

.FIRE WEATHER...HIGH PRESSURE WILL REMAIN NORTH OF THE REGION
THROUGH NEXT WEEK CONTINUING THE EAST TO SOUTHEAST FLOW ALOFT.
SUFFICIENT MOISTURE ACROSS THE FORECAST AREA...COMBINED WITH DAYTIME
HEATING WILL RESULT IN THE POSSIBILITY OF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS. EXPECT STRONG AND GUSTY WINDS WITH ANY
THUNDERSTORM DEVELOPMENT. OVERNIGHT RELATIVE HUMIDITIES RECOVERIES
WILL REMAIN FAIR OVER THE NEXT SEVERAL NIGHTS.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE

&&

PUBLIC DISCUSSION...DAVIS
FIRE WEATHER/AVIATION...EVANS

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 3:59 PM MST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
359 PM MST THU JUN 29 2006

AZZ029-031>033-302300-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
359 PM MST THU JUN 29 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PINAL AND PIMA COUNTIES
UNTIL 900 PM MST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE AN INCREASED RISK OF ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON THROUGH LATE THIS EVENING. THUNDERSTORMS ALONG THE MOGOLLON
RIM THIS AFTERNOON WILL CONTINUE TO PUSH SOUTHWEST INTO THE LOWER
DESERTS OF SOUTH CENTRAL ARIZONA.. THESE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING STRONG DAMAGING WINDS IN EXCESS OF 60 MPH...RESULTING
IN QUICK REDUCTIONS TO VISIBILITIES DUE TO BLOWING DUST. IN
ADDITION TO THE STRONG WINDS...LARGE HAIL AND HEAVY DOWNPOURS WILL
ALSO BE POSSIBLE.

A SEVERE THUNDERSTORM WATCH IN IN EFFECT UNTIL 900 PM MST FOR PINAL
AND PIMA COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.